Colorado, 2012

Tornadoes and Flash Flooding in Colorado, June 6, 2012

June 6, 2012 · NWS BOU · 39 events in 6 counties and zones

Severe thunderstorms broke late in the evening, striking areas hardest from Denver southward. Locations impacted by the storms included but were not limited to: Aurora, Castle Rock, Centennial, Highlands Ranch, Lone Tree, Parker, Surrey Ridge.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$160 million
Crop damage
$115,000
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms broke late in the evening, striking areas hardest from Denver southward. Locations impacted by the storms included but were not limited to: Aurora, Castle Rock, Centennial, Highlands Ranch, Lone Tree, Parker, Surrey Ridge. The storms produced a barrage of large hail, damaging straight line winds, flash flooding and several short lived tornadoes. The hail ranged in size from 1 to 2 inches in diameter, and caused extensive damage to homes and automobiles. The hail inundated the roadways with several inches of hail in Douglas County. Consequently, snow plows had to be called out to clear the roadways. One tornado that touched down near Grover in Weld County ripped a tree from the ground and tossed it approximately twenty feet.

The combination of torrential hail and heavy rain produced flash flooding in parts of Elbert, Douglas and Arapahoe Counties, as thunderstorms brought up to 3.35 inches of rain to some areas within 90 minutes. In Aurora, Picadilly Road was closed from flooding north of 6th Avenue. A water rescue took place on South Gun Club Road in Arapahoe County, where floodwaters were rushing to depth of 3 feet. Flash flooding forced the closure of several streets and roads from Parker south to The Pinery, where the floodwaters inundated the roadway with up to 2 feet in several locations.

At Centennial Airport in Arapahoe County, a historic B-17 Flying Fortress suffered extensive damage as hailstones as large as ping pong balls hit the aircraft. Although the airframe itself did not require repair, the fabric-covered ailerons and elevators were extensively damaged. The hail came straight down and punched holes in the fabric-covered control surfaces. The plane landed just hours before the storm hit to participate in the weekend tour stop. Lightning struck two homes, one in Lakewood and the other in Parker. Straight line winds downed trees and power lines in Aurora. As a result, scattered electrical outages affect approximately five thousand residents.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 6, 2:14 PM MST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 6, 2:14 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
314 PM MDT WED JUN 6 2012

.SHORT TERM...SEVERE WEATHER STILL LOOKS ON TRACK WITH WELL
DEFINED BOUNDARY ON RADAR AND SITUATED FROM SOUTHERN DOUGLAS
COUNTY AND EXTENDED NORTHEAST THROUGH FAR SOUTHEAST WELD COUNTY.
AHEAD OF THE BOUNDARY...SURFACE WINDS FROM THE SOUTHEAST AT
20-30KT WITH DEWPOINTS IN THE LOWER 50S. THIS BOUNDARY WILL
PROVIDE THE CONVERGENCE AND NECESSARY SPARK FOR STORM IGNITION BY
MID AFTERNOON. SURFACED BASED CAPES WILL BE IN THE 1000-2000J/KG
AND CERTAINLY AMPLE SHEAR FOR SEVERED STORMS OVER THE NORTHEAST
PLAINS THROUGH THIS EVENING. LATEST ACARS AND 19Z DEN SOUNDING
SHOWS STILL A DECENT CAP AT 700MB. STILL WITH A FEW MORE DEGREES
WARMING NEEDED TO BREAK CAP INTERACTIVE SOUNDING SHOWS 1600J/KG
WITH A 85/45 PARCEL. THERE WILL BE A WEAK WAVE WHICH WILL BRUSH
NORTHERN COLORADO TONIGHT AND KEEP SOME OF THE CONVECTION GOING
WELL PAST MIDNIGHT. THERE IS STILL SOME LINGERING LOW LEVEL
MOISTURE SO THERE IS SOME FOG POTENTIAL AND ALREADY COVERED IN
GRIDS.

FOR THURSDAY...ANOTHER DAY FOR THE POTENTIAL FOR SEVERE WEATHER
BUT COOLER LOW LEVELS AND HIGHER STABILITY MAY KEEP STORMS AT BAY
UNTIL AT LEAST AFTERNOON. IF STORMS GET GOING THEN CERTAINLY
STORMS COULD BECOME SEVERE WITH SURFACE BASED CAPES AGAIN AROUND
2000J/KG AND SUFFICIENT SHEAR.

.LONG TERM...NO CHANGE IN FORECAST REASONING OVER THE NEXT WEEK.
MODELS CONTINUE SHOWING VERY WARM TEMPERATURES FOR THE FIRST HALF
OF THE WEEKEND AND THEN A DRY...COOL FRONT MOVING ACROSS THE
REGION SUNDAY. COOL TEMPERATURES BEHIND THE FRONT WILL CONTINUE
THROUGH MONDAY WITH GRADUAL WARMING AFTER THAT. POPS WILL BE LOW
ON FRIDAY AND SATURDAY AS DRY SOUTHWESTERLY FLOW ALOFT DOMINATES
THE WEATHER PICTURE. 700 MB TEMPERATURES WILL ALSO WARM TO MORE
THAN +15C FOR BOTH DAYS. MOST CONVECTION SHOULD BE CAPPED BY THE
WARM TEMPERATURES AT MID-LEVELS. THE COLD FRONT DROPPING OVER THE
REGION ON SUNDAY WILL BE ASSOCIATED WITH AN UPPER TROUGH MOVING
OVER THE NORTHERN ROCKYS. MOISTURE WITH THE TROUGH IS FORECAST TO
BE CONFINED TO MONTANA AND NORTHERN WYOMING. RELATIVE HUMIDITIES
WITH THE INITIAL FRONT WILL BE LOW AS IT MOVES OVER NORTHERN
COLORADO. THE FRONTAL BOUNDARY WILL MOISTEN SUNDAY NIGHT AND
MONDAY AFTER THE FRONT MOVES EAST OF OUR AREA. FOR THE FIRST PART
OF NEXT WEEK WE THEN RETURN TO ZONAL FLOW ALOFT AND SOUTHERLY FLOW
AT LOW LEVELS WHICH WILL EVENTUALLY BRING MOISTURE AND INSTABILITY
BACK TO NORTHEAST COLORADO. FOR NOW WILL JUST STICK WITH THE
TYPICAL SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.

&&

.AVIATION...THE SURFACE BOUNDARY IS NOW MOVING BACK TO THE
NORTHWEST AND DEPENDING AND CURRENT TIMING WOULD BRING THE
BOUNDARY BACK INTO DIA BETWEEN 22-23Z. MOSTLY LIKELY CONVECTION
WOULD START BEFORE 22Z SO BEST STORMS WILL BE JUST EAST OF AN APA
TO DEN LINE. CERTAINLY OUTFLOW AND REDEVELOPMENT WILL BRING
SCATTERED THUNDERSTORMS TO ALL TERMINALS THROUGH THE EVENING.
LARGE HAIL AND DAMAGING WINDS WILL ACCOMPANY THE STRONGEST STORMS.
ILS APPROACHES POSSIBLE WITH THUNDERSTORMS SURROUNDING THE AREA.
LEFT IN THE VCFG FOR DEN AND BJC AS POTENTIAL IS THERE BUT
LINGERING CLOUDS AND SE WINDS MAY KEEP IT OUT. AIRMASS IS INITIALLY
MORE STABLE ON THURSDAY SO STORMS MAY BE LATER IN FORMING.

&&

.HYDROLOGY...STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
CERTAINLY POTENTIAL FOR HEAVY RAIN WITH UP TO AN INCH RAINFALL IN
LESS THAN AN HOUR. STORM MOTIONS WILL BE FROM THE SOUTHWEST TO
NORTHEAST AROUND 10-15KT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ENTREKIN
LONG TERM....DANKERS
AVIATION...ENTREKIN
Hazardous weather outlook, Jun 6, 10:00 AM MST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT WED JUN 6 2012

COZ030>051-071700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1100 AM MDT WED JUN 6 2012

...SEVERE STORMS POSSIBLE AFTER 2 PM OVER THE NORTHEAST PLAINS OF COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BETWEEN 2 AND 3 PM OVER THE
NORTHEAST PLAINS OF COLORADO WITH THE INITIAL STORM DEVELOPMENT
EXPECTED ALONG AND EAST OF LINE FROM ELBERT TO FORT MORGAN TO
STERLING. THE STRONGEST STORMS WILL BE ALONG THIS LINE AND THEN
EXPAND OVER THE REMAINDER OF THE PLAINS THROUGH THE EARLY EVENING.
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 2
INCHES IN DIAMETER ALONG WITH DAMAGING WINDS TO 70 MPH. THERE IS
ALSO A THREAT OF ISOLATED TORNADOES ALONG THE BOUNDARY AS STORMS
BEGIN TO FIRE. THUNDERSTORMS WILL BE A BIT LATER AND NOT AS
NUMEROUS FURTHER WEST ACROSS THE URBAN CORRIDOR...BUT THESE STORMS
ALSO HAVE THE POTENTIAL TO BECOME SEVERE.

FURTHER WEST IN THE MOUNTAINS AND ESPECIALLY WEST OF THE
CONTINENTAL DIVIDE...A DRIER AIR MASS IS IN PLACE SO LITTLE OR NO
ACTIVITY IS EXPECTED. EXPECT MAINLY GUSTY WINDS WITH THE ISOLATED
SHOWERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT WILL BE A LITTLE COOLER ON THURSDAY BUT ENOUGH MOISTURE WILL
REMAIN TO PRODUCE ANOTHER ROUND OF AFTERNOON AND EVENING
THUNDERSTORMS FROM THE FRONT RANGE EASTWARD. SEVERE THUNDERSTORMS
WILL ONCE AGAIN BE POSSIBLE OVER THE NORTHEAST PLAINS. WARMER AND
DRIER CONDITIONS WILL DEVELOP FRIDAY AND SATURDAY...WITH AN
INCREASING WESTERLY FLOW ALOFT OVERHEAD. IT WILL BE BREEZY...HOT
AND DRY ON SATURDAY AHEAD OF AN APPROACHING COLD FRONT. THE FIRE
DANGER WILL INCREASE ESPECIALLY OVER THE FOOTHILLS AND THE PALMER
DIVIDE. IT WILL BE COOLER SUNDAY THROUGH TUESDAY WITH A SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 2 PM THIS AFTERNOON
AND EVENING OVER THE NORTHEAST PLAINS. THE MAJORITY OF THE SEVERE
STORMS ARE EXPECTED EAST OF THE DENVER AREA.

SWE/TCD

The radar

The Cheyenne radar (KCYS), 79 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

26 hail, 7 tornado, 3 flash flood, 2 lightning, 1 thunderstorm wind. Local standard time, as filed.

Hail, Weld

When
June 6, 3:57 PM MST
Where
Weld County, 7.37 mi E of Briggsdale
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.620, -104.180

Tornado, Denver

When
June 6, 4:05 PM MST
Where
Denver County, 12.49 mi NNE of Lowry Afb
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.870, -104.670

A small landspout touched down north of Denver International Airport but did no damage.

Hail, Weld

When
June 6, 4:28 PM MST
Where
Weld County, 1.72 mi WNW of Briggsdale Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.630, -104.380

Hail, Weld

When
June 6, 5:00 PM MST
Where
Weld County, 4.95 mi NNE of Briggsdale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.700, -104.300

Hail, Weld

When
June 6, 5:05 PM MST
Where
Weld County, 8.29 mi S of Grover
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.750, -104.220

Tornado, Weld

When
June 6, 5:38 PM MST
Where
Weld County, 0.52 mi W of Grover
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
40.870, -104.230

A tornado touched down a ripped a small tree from the ground and threw it a distance of 20 feet.

Hail, Arapahoe

When
June 6, 5:40 PM MST
Where
Arapahoe County, 6.34 mi SE of Aurora Cherry Creek
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.570, -104.710

Hail, Arapahoe

When
June 6, 5:45 PM MST
Where
Arapahoe County, 6.34 mi SE of Aurora Cherry Creek
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.570, -104.710

Hail, Douglas

When
June 6, 6:00 PM MST
Where
Douglas County, 0.87 mi SE of Parker
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.510, -104.760

Hail, Douglas

When
June 6, 6:05 PM MST
Where
Douglas County, 4.66 mi SSE of Parker
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.460, -104.730

Tornado, Elbert

When
June 6, 6:30 PM MST
Where
Elbert County, 4.44 mi SSW of Elizabeth
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.290, -104.630

A small tornado touched down but did no damage.

Tornado, Douglas

When
June 6, 6:40 PM MST
Where
Douglas County, 4.75 mi ENE of Franktown
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.410, -104.670

A small tornado touched down but did no damage.

Tornado, Elbert

When
June 6, 6:44 PM MST
Where
Elbert County, 8.36 mi N of Elizabeth
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.470, -104.620

A small tornado touched down but did no damage.

Hail, Douglas

When
June 6, 6:45 PM MST
Where
Douglas County, 5.49 mi SE of Parker
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.470, -104.690

Tornado, Arapahoe

When
June 6, 6:45 PM MST
Where
Arapahoe County, 9.7 mi SE of (Bkf)buckley Air Force Base
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.610, -104.610

A small tornado touched down but did no damage.

Flash Flood, Arapahoe

When
June 6, 7:00 PM MST to 9:15 PM MST
Where
Arapahoe County, 11.64 mi WSW of Byers to 13.61 mi ENE of (Bkf)buckley Air Force Base
Cause
Heavy Rain
Property damage
$50,000
Crop damage
$50,000
Reported by
Trained Spotter
Coordinates
39.675, -104.431

Flash flooding forced the closure of Quincy Road; South Gun Club Road, between East Exposition Avenue and East Alameda Avenue; South Picadilly Road, between State Highway 30 and East 6th Avenue; and County Road 50, between Delbert Road and County Road 17.

Hail, Douglas

When
June 6, 7:24 PM MST
Where
Douglas County, 2.14 mi SSW of Orsa
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.390, -104.910

Hail, Douglas

When
June 6, 7:30 PM MST
Where
Douglas County, 4.28 mi SSW of Parker
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.460, -104.790

Flash Flood, Douglas

When
June 6, 7:30 PM MST to 10:30 PM MST
Where
Douglas County, 4.88 mi SW of Parker to 4.27 mi ENE of Orsa
Cause
Heavy Rain
Property damage
$50,000
Crop damage
$50,000
Reported by
Trained Spotter
Coordinates
39.471, -104.836

Several roads were washed out from The Pinery to 3 miles west of The Pinery.

Hail, Arapahoe

When
June 6, 7:48 PM MST
Where
Arapahoe County, 6.34 mi SE of Aurora Cherry Creek
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.570, -104.710

Tornado, Elbert

When
June 6, 7:51 PM MST
Where
Elbert County, 11.05 mi N of Elizabeth
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.510, -104.600

A small tornado touched down but did no damage.

Hail, Douglas

When
June 6, 7:54 PM MST
Where
Douglas County, 4.28 mi SSE of Parker
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.460, -104.750

Hail, Arapahoe

When
June 6, 7:56 PM MST
Where
Arapahoe County, 5.32 mi E of Aurora Cherry Creek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.630, -104.700

Thunderstorm Wind, Denver

When
June 6, 7:57 PM MST
Where
Denver County, 12.49 mi NNE of Lowry Afb
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
39.870, -104.670

Hail, Douglas

When
June 6, 8:03 PM MST
Where
Douglas County, 3.81 mi NNE of Acequia
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.550, -104.970

Lightning, Douglas

When
June 6, 8:15 PM MST
Where
Douglas County, Parker
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
39.520, -104.770

Lightning struck a home and damaged the attic.

Hail, Douglas

When
June 6, 8:30 PM MST
Where
Douglas County, 3.81 mi NNE of Acequia
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.550, -104.970

Hail, Douglas

When
June 6, 8:40 PM MST
Where
Douglas County, 0.87 mi SE of Parker
Measured
1.25 in hail
Reported by
Public
Coordinates
39.510, -104.760

Hail, Douglas

When
June 6, 9:29 PM MST
Where
Douglas County, 1.6 mi W of Tomah
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.300, -104.900

Hail, Douglas

When
June 6, 9:35 PM MST
Where
Douglas County, 3.81 mi NNE of Acequia
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.550, -104.970

Hail, Douglas

When
June 6, 9:55 PM MST
Where
Douglas County, 6.48 mi ENE of Acequia
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.540, -104.890

Hail, Arapahoe

When
June 6, 10:00 PM MST
Where
Arapahoe County, 1.38 mi S of Sullivan
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.600, -104.870

A B-17 was extensively damaged by hail.

Flash Flood, Douglas

When
June 6, 10:00 PM MST to 10:30 PM MST
Where
Douglas County, 0.29 mi NE of Sedalia to 0.92 mi WSW of Orsa
Cause
Heavy Rain
Crop damage
$15,000
Reported by
River/Stream Gage
Coordinates
39.433, -104.967

Heavy rain allowed Plum Creek to exceed flood stage by nearly a foot at Sedalia which resulted in lowland flooding.

Hail, Douglas

When
June 6, 10:08 PM MST
Where
Douglas County, 6.48 mi ENE of Acequia
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.540, -104.890

Hail, Arapahoe

When
June 6, 10:10 PM MST
Where
Arapahoe County, 1.38 mi S of Sullivan
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.600, -104.870

Lightning, Jefferson

When
June 6, 10:45 PM MST
Where
Jefferson County, Lakewood
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
39.730, -105.100

Lightning struck a home in Lakewood and caused extensive electrical damage.

Hail, Jefferson

When
June 6, 11:00 PM MST
Where
Jefferson County, 2.14 mi SSW of Lakewood
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.700, -105.110

Hail, Arapahoe

When
June 6, 11:36 PM MST
Where
Arapahoe County, 1.38 mi S of Sheridan
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.650, -105.020

Hail, Arapahoe

When
June 6, 11:55 PM MST
Where
Arapahoe County, 2.33 mi SSW of South Glenn
Measured
1 in hail
Property damage
$160 million
Reported by
Trained Spotter
Coordinates
39.570, -105.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyThe tornado archive for Colorado, 2012Warnings in Colorado, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387735, 387761, 387736, 387737, 387738, 387762, 387739, 387740, 387741, 387742, 387765, 387764, 387767, 387743, 387763, 391035, 387749, 387748, 391034, 387747, 387768, 387753, 387746, 387766, 387745, 391030, 387744, 387750, 387752, 387751, 387754, 387757, 391212, 387756, 387755, 391032, 387758, 387759, 387760.